MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1208, s/n #(b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a model #icv1208 perceval heart valve at the time of manufacture and release.Steady flow test was also performed.The images demonstrate the acceptable opened and closed leaflet performance of the perceval pvs21 sn# (b)(4).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection defined in the dedicated procedure.Also, based on the function test review: the images demonstrate the acceptable opened and closed leaflet performance of the perceval pvs21, sn# (b)(4).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection at the time of release.
 
Event or Problem Description
On (b)(6) 2023, perceval sutureless aortic heart valve pvs21 was implanted in the patient.Reportedly, the valve was explanted intra-operatively due to high central leakage and unsatisfactory coaptation of the leaflets.A different valve was ultimately implanted, and patient was not affected.Based on the further information received, surgeon indicated that ¿the perceval valve was primarily defective with retraction of a pocket and therefore had to be replaced." no further information is available at this time.
 
Additional Manufacturer Narrative
The manufacturer attempted to follow up with the event but was informed that no further information will be provided.The valve was returned to the manufacturer.After decontamination, the valve was visually inspected without highlighting elements of non-conformity, according to the specifications.The hydrodynamic testing was conducted on the returned pvs 21.No regurgitation was observed during the laboratory tests.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 2.46 cm2, above the iso 5840 minimum requirement 1.05 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 3.7% and it is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent tad.No anomalies were observed.Based on the information provided, the definitive root cause of the reported event cannot be established.Based on the performed analyses, the claimed incorrect morphology of the returned prosthesis cannot be associated to any possible cause of malfunction.Furthermore, from the document review and visual inspection performed, no deficiencies were detected.Should further information be received in the future, a follow up report will be provided.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key16474446
Report Number3004478276-2023-00117
Device Sequence Number12680538
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)250513
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale